Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Help with my pet's medicine.

I fed my dog her monthly flea medication (comfortis) with her food. Within 15 to 30 minutes she vomitted her food. Her food was still whole and not digested. So my question is do I give her another flea pill since she vomitted that one or do I go without giving her one. I don't want her to have fleas. (She is a two year old mixed breed, 75 pound dog.)

Answer Question
 
thaelioth

Asked by thaelioth at 11:33 AM on Oct. 16, 2010 in Pets

Level 1 (3 Credits)
Answers (10)
  • Skipping 1 day wont hurt & I highly doubt that your pet will get fleas that quickly. I wouldnt take the chance that any of the meds got into its system already, or that maybe the stomach issues means it needs a break from the meds for 1 day. It'll be fine.
    mrsmom110

    Answer by mrsmom110 at 11:39 AM on Oct. 16, 2010

  • Does the pill come apart or is it a real pill? I usually take my dogs pillapart or crush them. Then mic it in some caned doeg food.
    louise2

    Answer by louise2 at 11:40 AM on Oct. 16, 2010

  • ask the vet. Why don't u use the med u put on between the shoulders??
    dancer

    Answer by dancer at 11:41 AM on Oct. 16, 2010

  • It is a real pill. I use this medication because it is the best flea medication available. The vet's office is closed for the weekend. It is only given once a month so I need to know if I need to give her another pill or not.
    thaelioth

    Comment by thaelioth (original poster) at 11:43 AM on Oct. 16, 2010

  • wait till monday and call the vet. Can u call a pet 24 hour emergency hospital?
    dancer

    Answer by dancer at 11:46 AM on Oct. 16, 2010

  • Dont give another one. Call the vet on monday and talk to them. I know what pill you are talking about I give the same thing to both of my dogs...one pill once a month and it works wonders.
    Shelii

    Answer by Shelii at 11:54 AM on Oct. 16, 2010

  • It is possible that the medicine caused the stomach upset or there might be something else wrong. My cat used to get sick every month from heartworm medicine and I finally stopped giving it to him. But I would wait until Monday to talk with the vet and not give another pill now.
    confused969

    Answer by confused969 at 12:01 PM on Oct. 16, 2010

  • Wait til Monday and call the vet, or you can try calling the manufacturer on the box if they're open. If the dog is vomiting, then you probably don't need to give him the flea stuff anyways. Frontline works well.
    SweetLoveofMine

    Answer by SweetLoveofMine at 12:25 PM on Oct. 16, 2010

  • Don't give her another one. You could overdose her. Flea meds and worm meds contain toxins to kill parasites.
    Musicmom80

    Answer by Musicmom80 at 12:48 PM on Oct. 16, 2010

  • If she threw up the pill, wait a day or two and give her another one. There is no way you can overdose her - it takes hundreds of times the medication contained in one pill to hurt her. On the other hand - has she had this medication before ? If not, still wait a few days and try another pill. If she throws it up again, talk to your vet as she might be allergic or sensitive to that medication and you'll need to try something different.
    JustMyOpinion22

    Answer by JustMyOpinion22 at 5:00 AM on Oct. 17, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN